For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Ortho Tri-cyclen®

If you've used Ortho Tri-cyclen®, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Dark, smelly urine
Date: 3/18/2013
Befor this birth control i started with a higher dose but was giving me really bad nausea then went on to the medium dose and same thing then went on this and have been taking it for almost a month but im feeling really sharp pains in my left side guessing appendex and my urine is dark and cloudy and smells really really strong. May i have a UTI? and do i need to stop taking it?

AskDocWeb: Urine color can be an indication of several health concerns. Dark urine is more likely an indication of dehydration. However, strong smelling urine should be reported to your doctor.

Can I get pregnant?
Date: 3/25/2013
Okay.. I've been on ortho ever since I remember. But after my period ended on a Monday (I'm a Sunday taker) I didn't have a refill, so I just didn't take it. When I got my new pills I waited until that Sunday to start again. I had sex with back up protection on the Monday directly after I started my pill. Can I get pregnant?

AskDocWeb: While the possibility does exit, the chances of getting pregnant in that situation are very small. Just keep an eye on your body and signs, and of course wait 2-3 weeks and take a pregnancy test to be sure.

Missing pills now pregnancy symptoms
Date: 4/23/2006
Hi, I was on the Mirena for almost 3 1/2 years, got off because it looked like it ran out of hormones. My husband and I had sex the day I got fit taken out. 4 days later I startes Ortho Tri Cyclen Lo. I know my body will experience some changes, but my boobs are gettig bigger-have new stretch marka, they are also extra tender, and my nipples hurt luke crap. Ive been feeling icky like I just want to throw up, and bloated. My husbamd and I do have unprotectef sex. Ive been on the bc for 2 months and 2 weeks now. I did miss a day here or there and didn't take them the next day, because they make my stomach hurt if I take 2. Ive taken pregnancy test, and it was negative. Im having signs of pregnancy including the brown pinkish blood in between. Could I be pregnant or is it just my body adjusting?

AskDocWeb: If you don't make up for missing a pill by taking two the next day then your level of protection drops and there is an increased risk of pregnancy. Please discuss this with your doctor.

Switched to Ortho Tri-Cyclen Lo
Date: 4/25/2006
I switched my nuvaring to ortho tri cyclen lo and I have not missed a pill. I waited until my ring free week ended to start the pill on the sunday of the first pill pack. However, I still have not started my period. Should I be concerned about pregnancy?

AskDocWeb: Some irregularity in the timing of a women's periods is common when switching from one birth control to another. There are reports of missed periods, prolonged, short, and even continuous flows by women who start using Ortho Tri-Cyclen Lo. However, there is also an increased risk of pregnancy when switching birth controls. When in doubt, doing two home pregnancy tests a week apart should clarify things.

Sick to my stomach
Date: 4/29/2006
I've been taking low for about 5 to 6 months, just recently I started my white pills again which was 5 days ago i started feeling sick to my stomach 3 days ago it is Apirl 29 right now, I don't take the sugar pills when my period is on which was not the weekend of 4/20-4/21 but I did have unpertected sex but there was nothing entered into me besides pre cum could I be pregnant or is this a side effect? Please help me out, feeling sick to my stomach is the only syptom i have it went from every once in a while to all day like today 4/29/13

AskDocWeb: When in doubt there is the Home Pregnancy test. However, there are a great many reasons for feeling sick to one's stomach. The most common reasons are stress and flu. Persistent nausea should be evaluated by your doctor.

Confused And A Little Worried
Date: 5/31/2006
This Is My Second Month Taking The Birth Control. I Hot My Menstrual The 4th It Lasted For Five Days. I Then Got It The 29th. I Am So Confused And A Little Worried. Besides That My Breast Grown. I Don't Try To Sleep With A Bra On Because It Hurts I Think I Need To Shop For A Cup Size Bigger. Please Help Me Because Im Worried And I Have A Headache.

AskDocWeb: It sounds like you need to consult with the doctor that prescribed your birth control. It is their job to evaluate your side effects and symptoms, and make recommendations based on that evaluation. Although not all women experience them, breast enlargement and headaches are known possible side effects of Ortho Tri-Cyclen.

Brown spotting
Date: 8/8/2013
I have been on Ortho Tri-Cyclen lo for two years now. Sometimes I get brown spotting a few days before I start my period, but I had brown spotting almost the entire month between periods this time. I am now on my 5th green pill (I usually start my period around the 3rd green pill) and all my "period" has consisted of is more dark brown discharge than usual with a tiny bit of red blood mixed in it sometimes. Is this something to be concerned about?

AskDocWeb: Unusual variations in your period should always be discussed with your doctor. Most of the time it turns out to be "nothing to be concerned about" but it's always better to make sure.

Bleeding after sex
Date: 9/1/2013
Hi i have à. Question and i. Have bin on tri-cyclen Lo for like 5 months and now. And reacently. Well 2 time s ive have sex with out a condo.m. and i would wake up thé next day bleading à little bit .... Can u help

AskDocWeb: We can tell you some of the most common reasons for bleeding after sex. This occurs most commonly to women between the ages of 20 and 40. In most cases, it is the result of harmless cervical changes, many of which don't require treatment. Even if you have a healthy cervix, if there is enough friction during sexual intercourse it can cause bleeding. Of course if the vaginal bleeding worries you, you could make an appointment with your doctor to get it checked out.

You need to be aware that vaginal bleeding after sex is viewed differently for those before and after menopause. If you are premenopausal and you have vaginal bleeding after sex now and then, but not often, it probably isn't anything to get too worried about. Vaginal bleeding after sex could indicate cervical cancer, but if your Pap tests are normal, it's more likely that the cause is something else.

For those who have gone through menopause, any kind of vaginal bleeding is considered abnormal until it's been evaluated and a cause determined. This may result from:
  • Normal uterine bleeding, if you're just beginning your period or if it has just ended
  • Vaginal dryness
  • Friction during sexual intercourse
  • Inadequate lubrication or foreplay
  • Injury to the uterine lining (endometrium) during intercourse, especially in women taking oral contraceptives
  • Gonorrhea, a sexually transmitted disease caused by a bacteria.
  • Chlamydia, a bacterial infection that is usually transmitted through sexual activity or contact with semen, vaginal fluid, or blood.
  • Cervical cancer
  • Cervicitis
  • Cervical dysplasia is precancerous changes of the epithelial cells that line the cervix
  • Hormone replacement therapy
  • Vaginal atrophy
  • Vaginal yeast infection
  • Vaginitis
Anytime you experience unexplained vaginal bleeding after sex consult with your physician.

Report - 175 - 176 - Page 177 - 178 - 179 - Last Page 181

If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright © 2010-2013 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Askdocweb, Inc. earns a commission on products and/or services sold through links to other websites. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page